Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Nov 11, 2021, 6:44 PM EST for White County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2021, 6:44 PM EST (23:44 UTC)
- Expired
- Nov 11, 2021, 7:15 PM EST
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 50
County White County, GA
The radar
The Greer radar (KGSP), 132 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298
WWUS82 KFFC 112344
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
644 PM EST Thu Nov 11 2021
GAZ015-016-023-024-120015-
Hall GA-Banks GA-White GA-Lumpkin GA-
644 PM EST Thu Nov 11 2021
...A strong thunderstorm will impact portions of southeastern
Lumpkin, northern Banks, southern White and northeastern Hall
Counties through 715 PM EST...
At 644 PM EST, a strong thunderstorm was over Clermont, or 7 miles
south of Cleveland, moving east at 30 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cleveland, Lula, Clermont, Pinefield Crossroads, Garland, Leaf, Mossy
Creek and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3462 8364 3458 8364 3455 8362 3453 8363
3451 8367 3443 8361 3449 8354 3448 8347
3446 8340 3442 8338 3439 8338 3438 8339
3436 8388 3455 8392 3465 8366
TIME...MOT...LOC 2344Z 260DEG 44KT 3448 8374
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 11, 2:56 PM EST, 3 hours 48 minutes earlier.
Area forecast discussion, Nov 11, 2:56 PM EST, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 256 PM EST Thu Nov 11 2021 .SHORT TERM /Tonight through Friday Night/... As the upper level trough shifts across the northern Plains into the Great lakes area this afternoon and evening, the trough will push the associated surface front through the forecast area starting in the next hour or so. There will be isolated thunderstorms possible - mainly through 8pm, with the front and associated showers exiting eastern GA by 3-4am. Some of the showers will bring locally heavy rainfall for periods this evening, but overall rainfall totals should be between 1/2 to 1 inch through tomorrow morning. Northwest winds behind the front will bring cooler and drier air across the area. Overall expect tonight's low temperatures just above normal for this time of year, with near normal afternoon highs expected tomorrow and cooler temperatures expected Saturday morning as light winds and clear skies allow good radiational cooling to set up. Atwell && .LONG TERM /Saturday through Thursday/... A cool, dry airmass settles into the region at the beginning of the long term forecast period. Cooler than average temperatures and dewpoints in the 30s and 40s will be accompanied by plentiful sunshine. Windy conditions may be possible with gusts reaching up to 25 mph in some parts of the area. While a disturbance along the longwave trough that digs down from the Great Lakes Region will pass through on Saturday, the dry airmass is expected to hold strong. Despite the strong southwesterly flow aloft, the westerly to northwesterly flow at the lower levels will be sufficient enough to deprive the airmass over the area of any moisture advection, limiting the development of precipitation. Ultimately, this weak boundary will act to reinforce the cool and dry airmass over the forecast area. Sunday morning's low temperatures are progged to be the coldest of the season yet where the northeast Georgia mountains will dip into the mid 20s, with the rest of the forecast area struggling to make it much above the mid 30s. Another weak disturbance that previous model runs had been hinting at bringing precipitation to north Georgia Sunday evening/early Monday has backed off on that solution in more recent runs. Confidence is growing that this boundary will bring dry conditions in terms of precipitation, however, it may briefly erode the dry airmass as relative humidities increase at the mid-levels. As a result, increased cloud coverage in north Georgia may help to moderate Sunday's overnight/Monday's morning low temperatures. High pressure builds in again at the surface and the mid-levels return to quasi-zonal flow through the beginning of next week. Daytime maximum temperatures begin a warming trend through Thursday, with temperatures primarily in the 50s to 60s. Low temperatures dip down into the upper 20s again in northeast Georgia Tuesday morning where low temperatures will remain between the 30s and 40s throughout the rest of the forecast area in the long term. An approaching longwave trough and attendant cold front at the end of the forecast period could likely be our next shot at precipitation, though it appears that it will arrive just outside of the long term forecast period. KAL && .AVIATION... 18Z Update... CIGs are mainly in MVFR range with isolated IFR ahead of the approaching cold front. Expect mainly MVFR/VFR conditions this afternoon, then more VFR as the convection moves in this evening along and just ahead of the front. Convective activity will generally be confined to a 3-5hour window at any TAF site and generally between 20Z-03Z. Drier air moving in will bring VFR conditions at most areas by 10-12Z tomorrow. //ATL Confidence...18Z Update... Medium to high confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 50 67 43 59 / 60 5 0 0 Atlanta 49 65 43 54 / 70 0 0 0 Blairsville 42 60 35 48 / 80 0 10 0 Cartersville 46 64 40 53 / 80 0 5 0 Columbus 52 70 44 60 / 50 0 0 0 Gainesville 48 64 42 54 / 70 0 5 0 Macon 54 71 44 64 / 40 5 0 0 Rome 45 65 40 54 / 80 0 5 0 Peachtree City 48 67 41 56 / 70 0 0 0 Vidalia 61 73 48 67 / 30 5 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....KAL AVIATION...Atwell
Hazardous weather outlook, Nov 11, 4:55 AM EST, 13 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 455 AM EST Thu Nov 11 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 455 AM EST Thu Nov 11 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. Scattered to widespread showers, along with isolated thunderstorms, will be possible ahead of an approaching cold front this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A cold airmass will spread across the area this weekend into next week, and portions of the area could see additional frost or freeze concerns each morning, beginning Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Nov 11, 6:44 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
644 PM EST Thu Nov 11 2021
GAZ015-016-023-024-120015-
Hall GA-Banks GA-White GA-Lumpkin GA-
644 PM EST Thu Nov 11 2021
...A strong thunderstorm will impact portions of southeastern
Lumpkin, northern Banks, southern White and northeastern Hall
Counties through 715 PM EST...
At 644 PM EST, a strong thunderstorm was over Clermont, or 7 miles
south of Cleveland, moving east at 30 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cleveland, Lula, Clermont, Pinefield Crossroads, Garland, Leaf, Mossy
Creek and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3462 8364 3458 8364 3455 8362 3453 8363
3451 8367 3443 8361 3449 8354 3448 8347
3446 8340 3442 8338 3439 8338 3438 8339
3436 8388 3455 8392 3465 8366
TIME...MOT...LOC 2344Z 260DEG 44KT 3448 8374
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHNearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.